Alert archive / Washington / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Pendleton, OR

May 31, 2011Benton County, Franklin County, Walla Walla County, Washington

NWS Pendleton, OR issued this severe thunderstorm warning at May 31, 2011, 7:25 PM PDT for Benton County, Franklin County, Walla Walla County, Washington. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2011, 7:25 PM PDT (02:25 UTC)
Expired
May 31, 2011, 8:16 PM PDT
In force
51 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

Counties Benton County, WA, Franklin County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 56 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 7:30 PM PDTHAIL 0.752 W Touchet, WALARGEST HAIL WAS DIME SIZE. THE HAIL COVERED THE GROUND.
May 31, 7:30 PM PDTHAIL 0.753 Sw Touchet, WAHAIL TO THE SIZE OF A DIME.
May 31, 7:30 PM PDTHAIL 0.883 Sw Touchet, WALARGEST HAIL WAS AROUND A NICKEL IN SIZE.
May 31, 7:30 PM PDTHAIL 13 Sw Touchet, WAALSO VERY HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS56 KPDT 010225
SVRPDT
WAC005-021-071-010330-
/O.NEW.KPDT.SV.W.0004.110601T0225Z-110601T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
725 PM PDT TUE MAY 31 2011

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BENTON COUNTY IN SOUTH CENTRAL WASHINGTON...
  THIS INCLUDES THE CITIES OF...RICHLAND...KENNEWICK...
  CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL WASHINGTON...
  THIS INCLUDES THE CITIES OF...WEST PASCO...PASCO...
  WALLA WALLA COUNTY IN SOUTH CENTRAL WASHINGTON...
  THIS INCLUDES THE CITY OF COLLEGE PLACE...

* UNTIL 830 PM PDT

* AT 717 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR WALLULA...OR 18 MILES SOUTHEAST OF PASCO...AND MOVING
  NORTH AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HIGHLAND...FINLEY...BURBANK...EUREKA...WEST RICHLAND AND ELTOPIA

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4653 11831 4600 11837 4600 11865 4600 11877
      4601 11884 4600 11898 4596 11904 4596 11924
      4645 11950 4666 11894
TIME...MOT...LOC 0225Z 164DEG 34KT 4618 11885

$$

VP
2 follow-up statements
333 
WWUS56 KPDT 010241
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
741 PM PDT TUE MAY 31 2011

WAC005-021-071-010330-
/O.CON.KPDT.SV.W.0004.000000T0000Z-110601T0330Z/
BENTON WA-FRANKLIN WA-WALLA WALLA WA-
741 PM PDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM PDT
FOR WALLA WALLA...CENTRAL FRANKLIN AND EASTERN BENTON COUNTIES...

AT 731 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM  THIS STORM WAS LOCATED 7 MILES EAST
OF BURBANK...OR 14 MILES EAST OF PASCO...MOVING NORTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EUREKA...RICHLAND...WEST RICHLAND...ELTOPIA...MATTHEW AND MESA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY 
ALONG WITH HEAVY RAIN. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER 
UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4653 11831 4600 11837 4600 11865 4600 11877
      4601 11884 4600 11898 4596 11904 4596 11924
      4645 11950 4666 11894
TIME...MOT...LOC 0239Z 178DEG 25KT 4627 11885

$$

VP
650 
WWUS56 KPDT 010316
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
816 PM PDT TUE MAY 31 2011

WAC005-021-071-010326-
/O.CAN.KPDT.SV.W.0004.000000T0000Z-110601T0330Z/
BENTON WA-FRANKLIN WA-WALLA WALLA WA-
816 PM PDT TUE MAY 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR WALLA WALLA...CENTRAL FRANKLIN
AND EASTERN BENTON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WEAKENED BELOW SEVERE LIMITS. THUS THE 
WARNING IS CANCELLED.

LAT...LON 4653 11831 4600 11837 4600 11865 4600 11877
      4601 11884 4600 11898 4596 11904 4596 11924
      4645 11950 4666 11894
TIME...MOT...LOC 0316Z 164DEG 34KT 4664 11904

$$

VP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:11 PM PDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 31, 2:11 PM PDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
211 PM PDT TUE MAY 31 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY. UPPER LEVEL LOW SPINNING OFF
THE WEST COAST WITH A STRONG JET INTO NORTHERN CALIFORNIA AND
SOUTHEASTERN OREGON. PLENTY OF ATMOSPHERIC INSTABILITY TODAY WITH
GOOD SOUTHERLY FLOW ALOFT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. A FEW REPORTS OF
SMALL HAIL AND HEAVY RAIN SO FAR...HOWEVER EXPECT INTENSITY TO
INCREASE SOME SO COULD SEE A FEW STRONGER STORMS INTO THE EVENING.
MAIN CONCERNS WOULD BE HEAVY RAIN...GUSTY SOUTH WINDS AND HAIL. THE
UPPER LOW MOVES SLOWLY INLAND WEDNESDAY AND WILL BE OVER WASHINGTON
AND OREGON. THE AIRMASS REMAINS UNSTABLE WITH COOLER AIR ALOFT.
SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN. BY THURSDAY
THE LOW IS STARTING TO MOVE EAST OF THE FORECAST AREA. WILL CONTINUE
TO SEE SHOWERS HOWEVER THUNDERSTORM COVERAGE SHOULD BE LIMITED TO
THE EASTERN PORTIONS ALONG THE IDAHO BORDER. BREEZY WEST WINDS ARE
LIKELY THROUGH THE COLUMBIA BASIN. A WEAK UPPER RIDGE WILL BUILD
OVER THE REGION FRIDAY AS THE NEXT UPPER LOW MOVES TOWARD
CALIFORNIA. THIS SHOULD BRING A WARMING AND DRYING TREND.   94

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.  UPPER LOW PRESSURE
SYSTEM MOVES JUST INSIDE OF 130W BEFORE MOVING SOUTH ALONG
CALIFORNIA COAST THROUGH SUNDAY.  THIS WILL LEAD TO DRIER AND MUCH
WARMER CONDITIONS SATURDAY AND SUNDAY.  THE LOW PRESSURE IS THEN
EXPECTED TO TRACK NORTHEAST THROUGH NEVADA WITH AN ADDITIONAL LOW
PRESSURE AREA DEVELOPING OVER THE PACIFIC NORTHWEST WITH COOLER AND
UNSETTLED WEATHER RETURNING TO THE AREA FOR MONDAY AND TUESDAY. ML

&&

.AVIATION...00Z TAFS. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE OVER THE AREA THROUGH 04Z.  MVFR CEILING AND
VISIBILITY CONDITIONS ARE POSSIBLE WITH THE STRONGEST STORMS AS
HEAVY RAIN IS POSSIBLE.  WINDS WILL BE SHIFTING WEST TO NORTHWEST 10
TO 20 MPH AND WILL BE GUSTY NEAR THUNDERSTORMS.  AFTER
04Z...ISOLATED SHOWERS WILL CONTINUE THROUGH THE NIGHT THEN SOME
CLEARING FOR WEDNESDAY MORNING WITH ISOLATED THUNDERSTORMS POSSIBLE
AGAIN WEDNESDAY AFTERNOON. ML

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  47  65  45  64 /  60  50  50  40
ALW  49  65  47  64 /  60  50  50  40
PSC  49  69  48  68 /  60  50  50  30
YKM  45  64  41  65 /  70  50  50  30
HRI  47  66  47  67 /  60  50  50  40
ELN  45  63  45  65 /  80  50  50  30
RDM  36  57  36  58 /  60  50  50  40
LGD  42  60  42  57 /  60  50  50  40
GCD  40  61  39  58 /  60  50  50  40
DLS  48  65  48  64 /  70  50  50  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
WEDNESDAY : YELLOW
THURSDAY : GREEN
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94/93/93
Hazardous weather outlook, May 31, 5:00 AM PDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE MAY 31 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
011200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

AN UPPER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY WITH
COLDER AIR ALOFT. THIS COLD AIR IN THE MID AND UPPER LEVELS WILL
CREATE STEEP TEMPERATURE LAPSE RATES WHICH WILL RESULT IN
INSTABILITY. IN ADDITION THERE WILL BE A GREATER AMOUNT OF
DIRECTIONAL SHEAR WITH HEIGHT. THESE FEATURES COMBINED WITH SURFACE
HEATING WILL CREATE AN ATMOSPHERE CONDUCIVE TO THUNDERSTORM
DEVELOPMENT OVER ALL OF THE FORECAST AREA...ESPECIALLY IN THE
EASTERN THIRD...OVER THE BLUE MOUNTAINS EASTWARD AND SOUTHWARD. SOME
OF THE STRONGER THUNDERSTORMS COULD BECOME LONGER LIVED ROTATIONAL
STORMS THAT BECOME MARGINALLY SEVERE...AND COULD PRODUCE STRONG
GUSTY WINDS...HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.
STAY ALERT TO THE LATEST FORECASTS AND KEEP ALERT TO ANY POSSIBLE
ISSUANCES OF SIGNIFICANT WEATHER STATEMENTS OR POSSIBLE SEVERE
THUNDERSTORM WARNINGS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WEDNESDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

THE UPPER LOW PRESSURE SYSTEM WILL PERSIST OVER THE REGION AND
ACTUALLY BECOME MORE CENTERED OVER THE FORECAST AREA ON WEDNESDAY.
AS A RESULT THE STEEP TEMPERATURE LAPSE RATES WILL PERSIST AND THE
ATMOSPHERE WILL REMAIN FAVORABLE FOR THUNDERSTORM DEVELOPMENT OVER
THE ENTIRE FORECAST AREA. THOUGH THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL.

MORE STABLE AIR WILL MOVE INTO THE REGION ON THURSDAY PUSHING THE
THUNDERSTORM POTENTIAL TO COVER ONLY THE EXTREME NORTHEAST PART OF
THE FORECAST AREA. A WARMING TREND IS EXPECTED TO TAKE PLACE DURING
THE EXTENDED PERIOD WITH MAXIMUM TEMPERATURES REACHING NORMAL
READINGS BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, May 31, 2:17 PM PDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
217 PM PDT TUE MAY 31 2011

ORZ041-WAZ024-521-312145-
EAST COLUMBIA RIVER GORGE OR-EASTERN COLUMBIA RIVER GORGE OF
WASHINGTON WA-SIMCOE HIGHLANDS WA-
217 PM PDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILLIAM AND EASTERN
KLICKITAT COUNTIES UNTIL 245 PM PDT...

AT 206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ARLINGTON...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4567 12033 4603 12026 4603 11990 4590 11996
      4589 12000 4585 11998 4566 12002
TIME...MOT...LOC 2115Z 189DEG 15KT 4577 12018

DGW
Special weather statement, May 31, 3:09 PM PDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
309 PM PDT TUE MAY 31 2011

ORZ044-508-312245-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA
BASIN OF OREGON OR-
309 PM PDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORROW COUNTY UNTIL 345
PM PDT...

AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LEXINGTON...MOVING NORTH
NORTHWEST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4585 11981 4579 11946 4544 11963 4550 11993
TIME...MOT...LOC 2208Z 195DEG 18KT 4558 11974

DGW
Special weather statement, May 31, 5:13 PM PDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
513 PM PDT TUE MAY 31 2011

ORZ042-509-010115-
EAST SLOPES OF THE OREGON CASCADES OR-NORTH CENTRAL OREGON OR-
513 PM PDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASCO COUNTY UNTIL 615 PM
PDT...

AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TYGH VALLEY...MOVING NORTHWEST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4551 12118 4541 12101 4530 12104 4517 12102
      4504 12141 4527 12150 4541 12149
TIME...MOT...LOC 0012Z 152DEG 18KT 4521 12123

DGW
Special weather statement, May 31, 7:22 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
722 PM PDT TUE MAY 31 2011

ORZ507-WAZ028-029-010315-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WA-FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF
WASHINGTON WA-
722 PM PDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ADVISORY FOR WALLA WALLA...EXTREME NORTHERN
UMATILLA...CENTRAL FRANKLIN AND EASTERN BENTON COUNTIES UNTIL 815 PM
PDT...

AT 713 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF WALLULA...OR 20 MILES WEST OF
COLLEGE PLACE...MOVING NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4653 11831 4598 11839 4597 11887 4600 11884
      4600 11898 4596 11904 4596 11924 4645 11950
      4666 11894
TIME...MOT...LOC 0222Z 164DEG 34KT 4615 11883

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:22 PM PDTSpecial Weather StatementPDTFranklin, Walla Walla53 min
Jun 1, 11:50 AM PDTRiver Flood WarningPDTYakima11 hr
Jun 1, 1:15 PM PDTWind AdvisoryPDTKittitas, Yakima31 hr

Nearby

Severe Thunderstorm Warnings in Washington, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.